Illinois, 2003Damaging Wind in Illinois, July 21, 2003
July 21, 2003 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 20, 9:20 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 20, 9:20 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1020 PM CDT SUN JUL 20 2003
.DISCUSSION...
CERTAINLY AN INTERESTING EVOLUTION TO THE CNVTN OVR REGION THIS
EVE. UNFORTUNATELY...TRENDS FOR OUR CWA STILL VRY MUCH UNCERTAIN.
THRT APRS TO BE THREE-FOLD. THE FIRST FROM THE MCS CURRENTLY
DROPPING S THRU SE NE AND NW MO...THE SCND FROM THE RPDLY DVLPG
CLUSTER IN VCNTY OF KALO. THE THIRD...WHICH SHUD BE MUCH LESS
WORRISOME AS FAR AS INTS PCPN IS CONCERNED...IS THE ZN OF WAA WHICH
IS DVLPG CLDNS OVR KSTL AND ALSO PRODUCING SM SPOTTY SHWRS OVR S IL.
IM BEGINNING TO THINK THAT THE MAIN PLAYER OVRNGT WL BE THE CNVTN
CURRENTLY DVLPG OVR E IA. NOTICED SFC LO FORMING VCNTY OF KDSM AT
02Z...AND ACCORDING TO PROFILERS LLJ HAS REALLY RAMPED UP OVR S IA
THE LAST FEW HRS. ANTICIPATE A BIT MORE SWD DVLPMT OVR THE NXT FEW
HRS BFR IT BGNS RACING E-SE...WHICH WULD CLIP NE SECTIONS OF CWFA.
IF CNVTN TRACKING THRU E KS AND NW MO KPS DROPPING S...WHICH IS
SHUD...S SECTIONS OF CWFA CULD MISS OUT ON QUITE A BIT OF TNGTS
PCPN. THFR...CHC POPS FOR THIS AREA STILL LK APPROPRIATE.
GIVEN THE BIG DWPTS OVR AREA...BUMPED TEMPS A BIT MNLY ALG-S OF I-70
WHERE PCPN IS A BIT MORE IN DOUBT.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
TRUETT
Hazardous weather outlook, Jul 20, 11:45 AM CST, 12 hours 25 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-211800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1245 PM CDT SUN JUL 20 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS THE
ENTIRE AREA AHEAD OF AN APPROACHING COLD FRONT. THE PRIMARY SEVERE
WEATHER THREAT WILL BE DAMAGING WIND AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN ON
MONDAY...GENERALLY SOUTH AND EAST OF THE ST LOUIS METRO AREA AS THE
COLD FRONT WILL CONTINUE TO PUSH THROUGH SOUTHEASTERN MISSOURI AND
SOUTHERN ILLINOIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
&&
MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)
CARNEY
Thunderstorm Wind, Adams
- When
- July 21, 12:10 AM CST
- Where
- Adams County, Quincy
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 39.933, -91.400
Thunderstorm wind gusts downed trees and power lines. Trees were reported down and blocking Hampshire Street between 22nd and 23rd streets.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Ohio, July 21 to 24, 20034 deaths · $199 million · 9 events
- Flash Flooding and Damaging Wind in Pennsylvania, July 21 to 22, 20031 death · $40 million · 50 kt wind · 4 events
- Tornadoes and Flash Flood in New York, July 21, 20038 injured · $1.6 million · F2 · 31 events
- Tornado in Pennsylvania, July 21, 2003$200,000 · F3 · 1 event
- Hail and Damaging Winds in Georgia, July 21, 20031 death · $106,000 · 52 kt wind · 11 events
- Tornado in Pennsylvania, July 21, 2003$46 million · F1 · 1 event
- Tornado and Hail in Ohio, July 21, 20031 injured · $1.8 million · F1 · 28 events
- Rip Current in California, July 21, 20031 death · 1 event
- Flooding in Ohio, July 21 to 23, 2003$15 million · 2 events
- Flood in Ohio, July 21 to 24, 2003$10 million · 1 event
- Tornado and Hail in Nebraska, July 21, 2003$1.4 million · F0 · 27 events
- Flash Flood and Hail in Tennessee, July 21 to 23, 2003$524,000 · 1 in hail · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376523.